Alert archive / Wyoming / High Wind Warnings in 2013

High Wind Warning 20, NWS Cheyenne, WY

April 13, 20135 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Apr 13, 2013, 3:15 AM MDT for 5 counties in Wyoming. It took effect at Apr 13, 2013, 10:00 AM MDT. It was in force for 9 hr. 17 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 13, 2013, 3:15 AM MDT (09:15 UTC)
In effect from
Apr 13, 2013, 10:00 AM MDT
Expired
Apr 13, 2013, 7:08 PM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 10:01 AM MDTNON-TSTM WND GST 6313 Wnw Laramie, WYHERRICK LANE WYDOT SITE.
Apr 13, 10:26 AM MDTNON-TSTM WND GST 582 Sse Glenrock, WYDEER CREEK WYDOT SITE. SUSTAINED AT 38 MPH.
Apr 13, 11:01 AM MDTNON-TSTM WND GST 61Arlington, WYARLINGTON WYDOT SITE. SUSTAINED AT 46 MPH.
Apr 13, 11:01 AM MDTNON-TSTM WND GST 7315 Nne Centennial, WYSTROUSS HILL WYDOT SITE. SUSTAINED AT 47 MPH.
Apr 13, 11:06 AM MDTNON-TSTM WND GST 603 Nw Arlington, WYFOOTE CREEK WYDOT SITE. SUSTAINED AT 40 MPH.
Apr 13, 11:31 AM MDTNON-TSTM WND GST 66Arlington, WYARLINGTON WYDOT SITE. SUSTAINED AT 41 MPH.
Apr 13, 12:30 PM MDTNON-TSTM WND GST 707 Ese Arlington, WYCOOPER COVE WYDOT SITE. SUSTAINED AT 48 MPH.
Apr 13, 1:50 PM MDTNON-TSTM WND GST 617 Ese Arlington, WY
Apr 13, 1:51 PM MDTNON-TSTM WND GST 58Arlington, WY
Apr 13, 2:20 PM MDTNON-TSTM WND GST 637 Ese Arlington, WYSUSTAINED WIND 48 MPH.
Apr 13, 2:21 PM MDTNON-TSTM WND GST 63Arlington, WYSUSTAINED WIND 43 MPH.
Apr 13, 3:00 PM MDTSNOW 0.917 Ene Riverside, WYSNOTEL SITE OF SOUTH BRUK CREEK. ELEVATION 8440. SWE 0.1. RATIO 9 TO 1.
Apr 13, 3:00 PM MDTSNOW 130 Wnw Laramie, WYSNOTEL SITE OF SAND LAKE. ELEVATION 10050. RATIO 10 TO 1.
Apr 13, 3:00 PM MDTSNOW 230 Sw Douglas, WYSNOTEL SITE OF LA PRELE CREEK. ELEVATION 8375. SWE 0.2. RATIO 10 TO 1.
Apr 13, 3:00 PM MDTSNOW 2.712 Sw Esterbrook, WYSNOTEL SITE OF WINDY PEAK. ELEVATION 7900. SWE 0.3. RATIO 9 TO 1.
Apr 13, 3:00 PM MDTSNOW 3.228 E Savery, WYSNOTEL SITE OF WISKEY PARK. ELEVATION 8950. SWE 0.4. RATIO 8 TO 1.
Apr 13, 3:00 PM MDTSNOW 3.610 Wsw Encampment, WYSNOTEL SITE OF OLD BATTLE. ELEVATION 10000. SWE 0.4. RATIO 9 TO 1.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.3 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2013-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2013-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1634 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WWUS75 KCYS 130915
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
315 AM MDT SAT APR 13 2013

...HIGH WIND WARNING FOR PORTIONS OF SOUTHEAST WYOMING TODAY...

.STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP THIS MORNING AHEAD OF
AN APPROACHING PACIFIC STORM SYSTEM. SUSTAINED WINDS OF 35 TO 45
MPH CAN BE EXPECTED WITH GUSTS AROUND 60 MPH. THE STRONGEST WINDS
WILL OCCUR THIS AFTERNOON WITH WINDS SUBSIDING THIS EVENING. 

WYZ106-110-116-117-132115-
/O.UPG.KCYS.HW.A.0014.130413T1800Z-130414T0200Z/
/O.NEW.KCYS.HW.W.0020.130413T1600Z-130414T0200Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
315 AM MDT SAT APR 13 2013

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING...WINDS WILL INCREASE THIS MORNING BECOMING STRONG AND
  GUSTY. THESE STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON
  BEFORE DECREASING THIS EVENING.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH...GUSTING TO AROUND 60 MPH.

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHTWEIGHT AND HIGH
  PROFILE VEHICLES. MOTORISTS MAY NEED TO EXERCISE CAUTION WHEN
  DRIVING STRETCHES OF ROAD AFFECTED BY STRONG GUSTY WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

WYZ101-105-132115-
/O.NEW.KCYS.HW.W.0020.130413T1600Z-130414T0200Z/
CONVERSE COUNTY LOWER ELEVATIONS-SHIRLEY BASIN-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MEDICINE BOW
315 AM MDT SAT APR 13 2013

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

* TIMING...WINDS WILL INCREASE THIS MORNING BECOMING STRONG AND
  GUSTY. THESE STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON
  BEFORE DECREASING THIS EVENING.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH...GUSTING TO AROUND 60 MPH.

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHTWEIGHT AND HIGH
  PROFILE VEHICLES. MOTORISTS MAY NEED TO EXERCISE CAUTION WHEN
  DRIVING STRETCHES OF ROAD AFFECTED BY STRONG GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

SML
3 follow-up statements
328 
WWUS75 KCYS 131650
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1050 AM MDT SAT APR 13 2013

...HIGH WIND WARNING CONTINUES FOR PORTIONS OF SOUTHEAST WYOMING
THROUGH THIS EVENING...

.STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE AHEAD OF AN
APPROACHING PACIFIC STORM SYSTEM. SUSTAINED WINDS OF 35 TO 45 MPH
CAN BE EXPECTED WITH GUSTS AROUND 60 MPH. THE STRONGEST WINDS WILL
OCCUR THIS AFTERNOON WITH WINDS SUBSIDING THIS EVENING.

WYZ104-132300-
/O.EXA.KCYS.HW.W.0020.000000T0000Z-130414T0200Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
INCLUDING THE CITY OF...MUDDY GAP
1050 AM MDT SAT APR 13 2013

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* TIMING...THROUGH 8 PM. 

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH...GUSTING TO AROUND 60 
  MPH.

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHTWEIGHT AND HIGH 
  PROFILE VEHICLES. MOTORISTS MAY NEED TO EXERCISE CAUTION WHEN 
  DRIVING STRETCHES OF ROAD AFFECTED BY STRONG GUSTY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

WYZ101-105-106-110-116-117-132300-
/O.CON.KCYS.HW.W.0020.000000T0000Z-130414T0200Z/
CONVERSE COUNTY LOWER ELEVATIONS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MEDICINE BOW...
BORDEAUX...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
1050 AM MDT SAT APR 13 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

* TIMING...THROUGH 8 PM.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH...GUSTING TO AROUND 60 
  MPH.

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHTWEIGHT AND HIGH 
  PROFILE VEHICLES. MOTORISTS MAY NEED TO EXERCISE CAUTION WHEN 
  DRIVING STRETCHES OF ROAD AFFECTED BY STRONG GUSTY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

WEILAND
103 
WWUS75 KCYS 132133
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
333 PM MDT SAT APR 13 2013

...STRONG WINDS WILL AFFECT SOUTHEAST WYOMING THROUGH SUNDAY AND
THE WESTERN NEBRASKA PANHANDLE ON SUNDAY...

.STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE AHEAD OF AN
APPROACHING PACIFIC STORM SYSTEM IN AREAS ALONG AND WEST OF THE
LARAMIE RANGE. SUSTAINED WINDS OF 35 TO 45 MPH CAN BE EXPECTED
WITH GUSTS AROUND 60 MPH. THE WINDS WILL DIMINISH THIS EVENING 
OVER THAT AREA BEFORE INCREASING ONCE AGAIN BY MIDNIGHT. 

STRONG WEST TO NORTHWEST WINDS WILL AFFECT MUCH OF THE REGION BY
SUNDAY MORNING AND CONTINUE THROUGH EARLY SUNDAY EVENING AFTER
THE PASSAGE OF A COLD FRONT. 

WYZ101-104>106-110-116-117-140200-
/O.CON.KCYS.HW.W.0020.000000T0000Z-130414T0200Z/
CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP...
MEDICINE BOW...BORDEAUX...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
333 PM MDT SAT APR 13 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

* TIMING...THROUGH 8 PM.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH...GUSTING TO AROUND 60 
  MPH. 

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHTWEIGHT AND HIGH
  PROFILE VEHICLES. MOTORISTS MAY NEED TO EXERCISE CAUTION WHEN
  DRIVING STRETCHES OF ROAD AFFECTED BY THE STRONG AND GUSTY
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

NEZ002-003-019-021-095-096-140600-
/O.NEW.KCYS.WI.Y.0005.130414T1600Z-130415T0000Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-MORRILL-NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...BRIDGEPORT...BAYARD...HARRISON...AGATE
333 PM MDT SAT APR 13 2013

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MDT SUNDAY. 

* TIMING...FROM 10 AM SUNDAY TO 6 PM SUNDAY. 

* WINDS...NORTHWEST SUSTAINED AT 30 TO 35 MPH WITH GUSTS TO 45
  MPH.

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHTWEIGHT AND HIGH
  PROFILE VEHICLES. MOTORISTS MAY NEED TO EXERCISE CAUTION WHEN
  DRIVING STRETCHES OF ROAD AFFECTED BY THE STRONG AND GUSTY
  WINDS. VISIBILITIES MAY ALSO BE REDUCED ON SUNDAY BY BLOWING
  DUST NEAR OPEN OR PLOWED FIELDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WEILAND
531 
WWUS75 KCYS 140108
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
708 PM MDT SAT APR 13 2013

...STRONG WINDS WILL AFFECT THE WESTERN NEBRASKA PANHANDLE ON
SUNDAY...

.STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE AHEAD OF AN
APPROACHING PACIFIC STORM SYSTEM IN AREAS ALONG AND WEST OF THE
LARAMIE RANGE. SUSTAINED WINDS OF 30 TO 40 MPH CAN BE EXPECTED
WITH GUSTS AROUND 50 MPH. WINDS ARE EXPECTED TO REMAIN BELOW
CRITICAL THRESHOLDS THROUGH THE REMAINDER OF TONIGHT. THERE IS THE
POSSIBILITY THAT STRONGER WINDS RETURNING TOWARDS SUNDAY MORNING.

STRONG WEST TO NORTHWEST WINDS WILL AFFECT MUCH OF THE REGION BY
SUNDAY MORNING AND CONTINUE THROUGH EARLY SUNDAY EVENING AFTER
THE PASSAGE OF A COLD FRONT.

WYZ101-104>106-110-116-117-140215-
/O.CAN.KCYS.HW.W.0020.000000T0000Z-130414T0200Z/
CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP...
MEDICINE BOW...BORDEAUX...ARLINGTON...ELK MOUNTAIN...VEDAUWOO...
BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
708 PM MDT SAT APR 13 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

WESTERLY WINDS HAVE EASED EARLY THIS EVENING...PROMPTING THE EARLY
CANCELLATION OF THE HIGH WIND WARNING.

$$

NEZ002-003-019-021-095-096-141200-
/O.CON.KCYS.WI.Y.0005.130414T1600Z-130415T0000Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-MORRILL-NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...BRIDGEPORT...BAYARD...HARRISON...AGATE
708 PM MDT SAT APR 13 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MDT
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM MDT SUNDAY. 

* TIMING...FROM 10 AM SUNDAY TO 6 PM SUNDAY.

* WINDS...NORTHWEST SUSTAINED AT 30 TO 35 MPH WITH GUSTS TO 45 
  MPH. 

* IMPACTS...TRAVEL MAY BE DIFFICULT FOR LIGHTWEIGHT AND HIGH 
  PROFILE VEHICLES. MOTORISTS MAY NEED TO EXERCISE CAUTION WHEN 
  DRIVING STRETCHES OF ROAD AFFECTED BY THE STRONG AND GUSTY 
  WINDS. VISIBILITIES MAY ALSO BE REDUCED ON SUNDAY BY BLOWING 
  DUST NEAR OPEN OR PLOWED FIELDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Apr 13, 12:01 AM MDT, 3 hours 14 minutes earlier.

Area forecast discussion, Apr 13, 12:01 AM MDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1201 AM MDT SAT APR 13 2013

.UPDATE...
ISSUED AT 915 PM MDT FRI APR 12 2013

INHERITED FORECAST IN GOOD SHAPE TONIGHT. LATEST HRRR CONTINUES TO
POINT TO AT LEAST SOME PATCHY FOG/LOW STRATUS DEVELOPMENT ACROSS
THE EASTERN PLAINS TONIGHT. IN FACT...LATEST OBSERVATIONS ALONG
THE I25 CORRIDOR AS WELL AS IN THE KIMBALL VICINITY ARE ALREADY
RECORDING CLOUDS DECKS BELOW 3000 FEET. THIS LINES UP WELL WITH
THE 11-3.9 SATELLITE FOG PRODUCT. IN A RECENT UPDATE...INCREASED
CLOUDS AS WELL AS ADDED MENTION OF FOG TO MUCH OF THE EASTERN
PLAINS. HAVE ALSO REMOVED FOG MENTION IN THE LARAMIE VALLEY AS
WIND SPEEDS ARE ANTICIPATED TO REMAIN TOO HIGH FOR ITS
DEVELOPMENT.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 331 PM MDT FRI APR 12 2013

PLENTY OF SHORT TERM CHALLENGES WITH THIS FORECAST PACKAGE.

CURRENTLY...UPPER LEVEL DISTURBANCE THAT BROUGHT THE MODERATE SNOW
TO PLATTE AND SOUTHERN CONVERSE COUNTY THIS MORNING IS NOW PUSHING
OFF INTO WESTERN NEBRASKA THIS AFTERNOON. STILL QUITE A BIT OF
RETURNS ON THE CHEYENNE RADAR...EVEN SOME LIGHTNING STRIKES OVER
NORTHERN AND NORTHEASTERN COLORADO...BUT FOR THE MOST
PART...WIDESPREAD SNOW HAS COME TO AN END AS TEMPERATURES HAVE
CLIMBED INTO THE UPPER 30S. WENT AHEAD AND CANCELLED THE SNOW
ADVISORY WE ISSUED THIS MORNING AS UPPER SHORT WAVE MOVES EAST.
REMAINING SHOWER ACTIVITY SHOULD DISSIPATE OUT WITH LOSS OF
DAYTIME HEATING AFTER SUNSET.

ATTENTION TURNS TO WINDS TONIGHT. UPPER RIDGE AXIS LOOKS TO PASS
OVER THE AREA BY MIDNIGHT TONIGHT. UP UNTIL THAT POINT...MAY SEE
SOME EVENING FOG AS WE HAVE SEEN THE PAST FEW EVENING. WEST TO
SOUTHWESTERLY WINDS BEGIN TO INCREASE SIGNIFICANTLY TOWARDS 12Z
SATURDAY WITH GFS FORECASTING 50KTS OUT BY ALBANY COUNTY. THIS IN
RESPONSE TO A FRONTAL SYSTEM MOVING INTO NORTHWEST WYOMING. BY 18Z
SATURDAY...WE SEE THE UPPER LEVEL JET...ON THE ORDER OF 110KTS
PUSHING INTO CENTRAL WYOMING. OUR WIND PRONE AREAS SHOULD BE CLOSE
TO HIGH WIND WARNING CRITERIA BY THAT TIME WITH BREEZY WINDS
ELSEWHERE. WILL GO AHEAD AND ISSUE A HIGH WIND WATCH FOR SATURDAY
AFTERNOON FOR THESE AREAS. LATER SHIFTS WILL NEED TO WATCH OTHER
AREAS AS LATEST MOS GUIDANCE IS SHOWING PRETTY STRONG WINDS AT
RAWLINS AND LARAMIE. CONFIDENCE IS NOT HIGH ENOUGH AT THIS TIME TO
ISSUE A WATCH FOR THOSE AREAS.

FRONT THEN LOOKS TO MOVE THROUGH SOUTHERN WYOMING BY SATURDAY
EVENING. MODELS DO DEPICT SOME PRETTY GOOD QPF OVER THE SNOWY AND
SIERRA MADRE RANGES AT THIS TIME AND WE WILL PROBABLY NEED A SNOW
ADVISORY FOR THOSE LOCATIONS SATURDAY NIGHT INTO SUNDAY.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 331 PM MDT FRI APR 12 2013

A STRONG UPPER LOW WILL SHIFT EAST OF THE FORECAST AREA ON
SUNDAY...WITH A COLD FRONT DROPPING SOUTH THROUGH THE AREA SUNDAY
EVENING. AHEAD OF THE FRONT...THE SFC PRESSURE GRADIENT WILL REMAIN
FAIRLY STRONG AS A SFC LOW DEEPENS AHEAD OF THE MAIN UPPER LOW
OVER THE NORTHERN PLAINS. SO EXPECTING MODERATE TO STRONG WESTERLY
WINDS ON SUNDAY WITH THE PRESSURE GRADIENT IN PLACE AHEAD OF THE
COLD FRONT. SUBSIDENCE IN THE WAKE OF THE DEPARTING SYSTEM ALONG
WITH THE DOWNSLOPE WINDS SHOULD KEEP CONDITIONS MOSTLY DRY...WITH
MAYBE A FEW LIGHT SNOW SHOWERS ALONG THE FRONT AS IT DROPS SOUTH
IN THE EVENING IN ADDITION TO THE WESTERN SLOPES OF THE MOUNTAINS
DUE TO UPSLOPE FORCING. THE FRONT LOOKS TO STALL OVER THE
MOUNTAINS...WITH NORTHEAST UPSLOPE FLOW STRENGTHENING SUNDAY NIGHT.

THE NEXT UPPER SYSTEM DIGGING INTO THE FOUR CORNERS REGION ON MONDAY
WILL INDUCE STRONG SFC PRESSURE FALLS OVER THE GREAT BASIN ON SUNDAY
NIGHT AND MONDAY. SO ON TOP OF THE POST-FRONTAL UPSLOPE FLOW
DEVELOPING ACROSS THE CWA...THE INCREASING PRESSURE GRADIENT FORCING
DUE TO THE INTENSIFYING LOW WILL DEEPEN THE UPSLOPE COMPONENT
EVEN FURTHER. IN ADDITION...STILL LOOKING AT MIDLEVEL ENERGY
EJECTING OUT AHEAD OF THE DEEPENING UPPER LOW AND MOVING OVER THE
FORECAST AREA MONDAY AND TUESDAY. ALL IN ALL...STILL LOOKING AT
THE POTENTIAL FOR YET ANOTHER PERIOD FOR MODERATE TO HEAVY SNOW
BEGINNING LATE SUNDAY NIGHT AND CONTINUING THROUGH EARLY
WEDNESDAY. WILL CONTINUE TO EMPHASIZE THIS SYSTEM IN THE HWO ALONG
WITH CONTINUED TREND FOR INCREASED POPS...ESPECIALLY ALONG THE
LARAMIE RANGE...CHEYENNE RIDGE...AND WESTERN MOUNTAINS.

MODELS DIFFER QUITE A BIT WITH MOVING THIS SYSTEM TO THE EAST
WEDNESDAY NIGHT AND THURSDAY. THE ECMWF IS SIGNIFICANTLY SLOWER THAN
THE GFS AND GEM MODELS...MEANING SNOW COULD LINGER LONGER THROUGH
WEDNESDAY NIGHT AND NORTHWEST WINDS WILL REMAIN STRONGER. HOWEVER...THE
CONSENSUS SHOWS THE IMPACTS FROM THE STORM WILL DIMINISH LATE ON
WEDNESDAY...WITH NORTHWEST FLOW RETURNING TO THE CWA FOR THURSDAY.

TEMPERATURES THROUGH THE PERIOD WILL TREND MILD ON SUNDAY...THEN
MUCH COLDER MONDAY THROUGH WEDNESDAY BEHIND THE COLD FRONT AND AS
THE UPPER LOW MOVES SLOWLY OVERHEAD. TEMPS WILL SLOWLY WARM FOR
THURSDAY BUT WILL DEPEND HEAVILY ON THE SNOWPACK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY EVENING)
ISSUED AT 1153 PM MDT FRI APR 12 2013

AREA OF LOW STRATUS ACROSS FAR SOUTHEAST WYOMING AND THE SOUTHERN
NEBRASKA AT 06Z WILL MOVE EAST AND MOSTLY DISSIPATE BY 12Z. WEST
TO SOUTHWEST WINDS WILL INCREASE LATE TONIGHT INTO SATURDAY WITH
STRONG WINDS ALONG AND WEST OF THE LARAMIE RANGE. QUICK MOVING
SHORT WAVE WILL MOVE ACROSS THE AREA LATE TODAY INTO TONIGHT. SNOW
WILL OCCUR OVER THE MOUNTAINS OF SOUTHEAST WYOMING WITH MOST OF
THE SNOW OVER THE SNOWY AND SIERRA MADRE RANGES. MOUNTAINS WILL
BECOME OBSCURED IN THE SNOW.

&&

.FIRE WEATHER...
ISSUED AT 331 PM MDT FRI APR 12 2013

NO FIRE WEATHER CONCERNS AS CURRENT SNOW PACK CONTINUES TO MELT
AND FUELS ARE MOIST. WE DO HAVE A PRETTY WIDESPREAD WIND EVENT
SATURDAY AS A COLD FRONT APPROACHES WESTERN WYOMING. SOUTHWEST TO
WEST WINDS GUSTING IN EXCESS OF 50 MPH LOOK LIKELY FOR A LARGE
PART OF SOUTHEAST WYOMING SATURDAY. AFTERNOON HUMIDITIES SATURDAY
AND SUNDAY ONLY EXPECTED TO FALL INTO THE UPPER 20S AND LOW 30S.
UNSETTLED WEATHER RETURNS TO THE AREA THE BEGINNING OF NEXT WEEK
WITH ACCUMULATING SNOWS RETURNING TO MUCH OF THE AREA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
     FOR WYZ106-110-116-117.

NE...NONE.
&&

UPDATE...HAHN
SHORT TERM...CLAYCOMB
LONG TERM...RJM
AVIATION...SML
FIRE WEATHER...CLAYCOMB
Hazardous weather outlook, Apr 12, 9:12 AM MDT, 18 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
912 AM MDT FRI APR 12 2013

NEZ002-003-019>021-054-055-095-096-WYZ102-131515-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-
912 AM MDT FRI APR 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

RAIN AND SNOW SHOWERS LOOK LIKELY TODAY...PARTICULARLY FOR THE
SOUTHERN PANHANDLE SOUTH OF A LINE FROM ALLIANCE TO SCOTTSBLUFF.
SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED...BUT ROADS COULD
BECOME SLICK IN AREAS IF HEAVIER SNOW SHOWERS PASS OVER A
PARTICULAR STRETCH OF ROAD. USE CAUTION IF TRAVELING THIS MORNING
AND AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDY CONDITIONS ARE EXPECTED ACROSS MUCH OF THE AREA SUNDAY.

A SLOW MOVING LOW PRESSURE SYSTEM IS EXPECTED TO AFFECT THE AREA
MONDAY THROUGH WEDNESDAY BRINGING RAIN AND SNOW. SIGNIFICANT
ACCUMULATING SNOWS ARE POSSIBLE ESPECIALLY OVER HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ101-103>119-131515-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
912 AM MDT FRI APR 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FAIRLY STRONG UPPER LEVEL DISTURBANCE WILL MOVE THROUGH
SOUTHEAST WYOMING TODAY...BRINGING WIDESPREAD SNOW SHOWERS. SNOW
SHOWERS COULD BECOME HEAVY AT TIMES LATER THIS MORNING AND PERSIST
THROUGH THE AFTERNOON. AREAS ALONG AND EAST OF THE LARAMIE RANGE
COULD SEE MODERATE TO HEAVY SNOW WITH SIGNIFICANT ACCUMULATIONS. A
SNOW ADVISORY IS IN EFFECT FOR THE INTERSTATE 25 CORRIDOR FROM THE
COLORADO STATE LINE TO DOUGLAS. SNOW WILL SLOWLY EASE TOWARDS LATE
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BREEZY TO WINDY CONDITIONS ARE EXPECTED OVER THE AREA SATURDAY AND
SUNDAY WITH LOCAL GUSTS IN EXCESS OF 50 MPH POSSIBLE.

A SLOW MOVING LOW PRESSURE SYSTEM IS EXPECTED TO AFFECT THE AREA
MONDAY THROUGH WEDNESDAY BRINGING PERIODS OF SNOW. SIGNIFICANT
ACCUMULATING SNOWS ARE POSSIBLE DUE TO THE SLOW MOVEMENT OF THIS
SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. WE WOULD
APPRECIATE ANY REPORTS ON NEW SNOW ACCUMULATIONS THIS AFTERNOON
THOUGH TO HELP US GAGE THE INTENSITY OF THIS SNOW EVENT. PLEASE
PASS YOUR SNOW REPORTS TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:16 AM MDTWinter Weather AdvisoryCYSAlbany, Carbon22 hr

Nearby

High Wind Warnings in Wyoming, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.